I have a scars around the border of my lips from a permanent lip aug. and my scars feel tight and firm. The scars act as a constant irritant to my lips. I know for a fact that I do not have hypertropic or keloid scarring. Could cortisone injections work and if used in very low doses, would it avoid atrophy???? Also, are there any lasers that would help my problem that I could try for tight, firm scars???? Can atrophy occur even very little is used into the lips???
What Can I Do to Get Rid of Scars from Permanent Lip Augmentation?
Doctor Answers 4
Making Better Lip Augmentation Scars
If these treatments provide little relief, I would suggest discussing excision of the scars with your doctor, with possibly very faintly making them a bit irregular (to break up their circular nature).
Have a question? Ask a doctor
Fixing Scars From Permanent Lip Augmentation
It sounds like you developed thickening of the skin that feels like scars from permanent lip injection. I think your best bet is to see an experienced plastic surgeon who can evaluate in person the extent of your problem and see if cortisone or surgical excision of the permanent filler would better benefit you. Lisa Rinna in People Magazine recently documented her experiences with removing her silicone in her lips and how she is very happy with her natural look. If possible, try to contact the office that helped her and see if they can recommend you to a plastic surgeon in your area.
Best of Luck
Correcting lip scars
There are many options to correct scars around the lip. If these scars are hypertrophic and pigmented, you may consider a small excision of the scars and correction of defects. If the scars are depressed, it may just be served by filling the area with a dermal filler such as Juvederm or Restylane. Your best bet is to work with a board-certified plastic surgeon was a great deal of experience with lip surgery and scar revision.
You might also like...
Lip advancement scars of the upper lip can be a problem
We rarely do upper lip advancement because of reports of tightness like you describe. Lower lip advancement has less problems associated with it. Time will usually resolve this tightness but if it does not then very conservative use of steroids may be indicated.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.